Alert archive / North Dakota / Red Flag Warnings in 2009

Red Flag Warning 4, NWS Bismarck, ND

September 26, 200911 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Sep 26, 2009, 2:56 AM MDT for 11 counties in North Dakota. It took effect at Sep 26, 2009, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 26, 2009, 2:56 AM MDT (08:56 UTC)
In effect from
Sep 26, 2009, 12:00 PM MDT
Expired
Sep 26, 2009, 8:00 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2009-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2009-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2010 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 260856
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
356 AM CDT SAT SEP 26 2009

...RED FLAG WARNING FOR WESTERN NORTH DAKOTA SATURDAY AFTERNOON AND 
EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH FOR PORTIONS OF WESTERN AND SOUTH CENTRAL
NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY...

.A DEEPENING SURFACE LOW PRESSURE AND POTENT COLD FRONTAL SYSTEM
SWINGING ACROSS SOUTHERN CANADA WILL CAUSE A BREEZY...WARM AND DRY
SATURDAY OVER WESTERN NORTH DAKOTA. SOUTHWEST TO WEST WINDS OF 15
TO 25 MPH...HIGH TEMPERATURES IN THE LOWER 80S...AND AFTERNOON 
MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WILL OCCUR.
RANGELAND FIRE DANGER INDICES ACROSS WESTERN NORTH DAKOTA ARE IN
THE VERY HIGH CATEGORY. THE COMBINATION OF THE GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND VERY HIGH RANGELAND FIRE DANGER INDICES
WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR ACROSS WESTERN NORTH
DAKOTA SATURDAY. THUS THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A
RED FLAG WARNING.

IN ADDITION...STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE COLD
FRONT AS IT MOVES THROUGH WESTERN AND PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA TONIGHT. SUSTAINED NORTHWEST WINDS OF 35 TO 40 MPH
AND GUSTS BETWEEN 55 AND 60 MPH ARE FORECAST TO OCCUR SUNDAY
AFTERNOON INTO THE EARLY EVENING. THESE STRONG WINDS COMBINED WITH
MINIMUM HUMIDITIES BETWEEN 20 AND 25 PERCENT AND RANGELAND FIRE
DANGER INDICES RANGING FROM VERY HIGH TO EXTREME MAY CREATE
ANOTHER CRITICAL FIRE WEATHER BEHAVIOR DAY. THUS A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR PORTIONS OF WESTERN AND SOUTH CENTRAL
NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING.

NDZ017-018-031>033-040-041-043-044-261730-
/O.UPG.KBIS.FW.A.0004.090926T1800Z-090927T0200Z/
/O.NEW.KBIS.FW.W.0004.090926T1800Z-090927T0200Z/
/O.NEW.KBIS.FW.A.0005.090927T1800Z-090928T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
356 AM CDT SAT SEP 26 2009 /256 AM MDT SAT SEP 26 2009/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND
LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...17...18...31...32...33...40...41...43
...44

FORECAST SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH...HIGH
TEMPERATURES IN THE LOWER 80S...AND AFTERNOON MINIMUM RELATIVE
HUMIDITIES OF 15 TO 25 PERCENT WILL OCCUR. THE COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY ALONG WITH VERY HIGH RANGELAND
FIRE DANGER INDICES WILL YIELD A CRITICAL FIRE WEATHER BEHAVIOR
DAY. THUS A RED FLAG WARNING HAS BEEN ISSUED.

ON SUNDAY...FORECAST NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS
BETWEEN 55 AND 60 MPH ALONG WITH MINIMUM HUMIDITIES OF 20 TO 25
PERCENT AND VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES MAY
YIELD MORE CRITICAL FIRE WEATHER CONDITIONS. THUS A FIRE WEATHER
WATCH HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NDZ001-009-261730-
/O.UPG.KBIS.FW.A.0004.090926T1800Z-090927T0200Z/
/O.NEW.KBIS.FW.W.0004.090926T1800Z-090927T0200Z/
DIVIDE-WILLIAMS-
356 AM CDT SAT SEP 26 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1...9

FORECAST SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH...HIGH
TEMPERATURES IN THE LOWER 80S...AND AFTERNOON MINIMUM RELATIVE
HUMIDITIES OF 15 TO 25 PERCENT WILL OCCUR. THE COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY ALONG WITH VERY HIGH RANGELAND
FIRE DANGER INDICES WILL YIELD A CRITICAL FIRE WEATHER BEHAVIOR
DAY. THUS A RED FLAG WARNING HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NDZ042-045-261730-
/O.NEW.KBIS.FW.A.0005.090927T1800Z-090928T0200Z/
GRANT-SIOUX-
356 AM CDT SAT SEP 26 2009 /256 AM MDT SAT SEP 26 2009/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...42...45

FORECAST NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ALONG
WITH MINIMUM HUMIDITIES OF 20 TO 25 PERCENT AND VERY HIGH TO
EXTREME RANGELAND FIRE DANGER INDICES MAY YIELD MORE CRITICAL FIRE
WEATHER CONDITIONS. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KS
2 follow-up statements
000 
WWUS83 KBIS 262050
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT SAT SEP 26 2009

...RED FLAG WARNING FOR WESTERN NORTH DAKOTA SATURDAY AFTERNOON
AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH FOR PORTIONS OF WESTERN AND SOUTH CENTRAL
NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY...

.A DEEPENING SURFACE LOW PRESSURE AND POTENT COLD FRONTAL SYSTEM
SWINGING ACROSS SOUTHERN CANADA WILL CAUSE A BREEZY...WARM AND
DRY SATURDAY OVER WESTERN NORTH DAKOTA. SOUTHWEST TO WEST WINDS
OF 15 TO 25 MPH...HIGH TEMPERATURES IN THE LOWER 80S...AND
AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WILL
OCCUR. RANGELAND FIRE DANGER INDICES ACROSS WESTERN NORTH DAKOTA
ARE IN THE VERY HIGH CATEGORY. THE COMBINATION OF THE GUSTY
WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH RANGELAND FIRE
DANGER INDICES WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR ACROSS
WESTERN NORTH DAKOTA SATURDAY. THUS THE FIRE WEATHER WATCH HAS
BEEN UPGRADED TO A RED FLAG WARNING.

IN ADDITION...STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE COLD
FRONT AS IT MOVES THROUGH WESTERN AND PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA TONIGHT. SUSTAINED NORTHWEST WINDS OF 35 TO 40 MPH
AND GUSTS BETWEEN 55 AND 60 MPH ARE FORECAST TO OCCUR SUNDAY
AFTERNOON INTO THE EARLY EVENING. THESE STRONG WINDS COMBINED
WITH MINIMUM HUMIDITIES BETWEEN 20 AND 25 PERCENT AND RANGELAND
FIRE DANGER INDICES RANGING FROM VERY HIGH TO EXTREME MAY CREATE
ANOTHER CRITICAL FIRE WEATHER BEHAVIOR DAY. THUS A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR PORTIONS OF WESTERN AND SOUTH CENTRAL
NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING.

NDZ017-018-031>033-040-041-043-044-270500-
/O.CON.KBIS.FW.W.0004.000000T0000Z-090927T0200Z/
/O.CON.KBIS.FW.A.0005.090927T1800Z-090928T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
350 PM CDT SAT SEP 26 2009 /250 PM MDT SAT SEP 26 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...17...18...31...32...33...40...41...43
...44

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH
DAKOTA...17...18...31...32...33...40...41...43 ...44

FORECAST SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH...HIGH
TEMPERATURES IN THE LOWER 80S...AND AFTERNOON MINIMUM RELATIVE
HUMIDITIES OF 15 TO 25 PERCENT WILL OCCUR. THE COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY ALONG WITH VERY HIGH
RANGELAND FIRE DANGER INDICES WILL YIELD A CRITICAL FIRE WEATHER
BEHAVIOR DAY. THUS A RED FLAG WARNING HAS BEEN ISSUED.

ON SUNDAY...FORECAST NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS
BETWEEN 55 AND 60 MPH ALONG WITH MINIMUM HUMIDITIES OF 20 TO
25 PERCENT AND VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES
MAY YIELD MORE CRITICAL FIRE WEATHER CONDITIONS. THUS A FIRE
WEATHER WATCH HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NDZ001-009-270200-
/O.CON.KBIS.FW.W.0004.000000T0000Z-090927T0200Z/
DIVIDE-WILLIAMS-
350 PM CDT SAT SEP 26 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1...9

FORECAST SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH...HIGH
TEMPERATURES IN THE LOWER 80S...AND AFTERNOON MINIMUM RELATIVE
HUMIDITIES OF 15 TO 25 PERCENT WILL OCCUR. THE COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY ALONG WITH VERY HIGH
RANGELAND FIRE DANGER INDICES WILL YIELD A CRITICAL FIRE WEATHER
BEHAVIOR DAY. THUS A RED FLAG WARNING HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NDZ042-045-270500-
/O.CON.KBIS.FW.A.0005.090927T1800Z-090928T0200Z/
GRANT-SIOUX-
350 PM CDT SAT SEP 26 2009 /250 PM MDT SAT SEP 26 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...42...45

FORECAST NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH
ALONG WITH MINIMUM HUMIDITIES OF 20 TO 25 PERCENT AND VERY HIGH
TO EXTREME RANGELAND FIRE DANGER INDICES MAY YIELD MORE CRITICAL
FIRE WEATHER CONDITIONS. THUS A FIRE WEATHER WATCH HAS BEEN
ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
000 
WWUS83 KBIS 270214
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
914 PM CDT SAT SEP 26 2009

...FIRE WEATHER WATCH FOR PORTIONS OF WESTERN AND SOUTH CENTRAL
NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY...

.STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT AS IT
MOVES THROUGH WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. SUSTAINED
NORTHWEST WINDS OF 35 TO 40 MPH AND GUSTS BETWEEN 55 AND 60 MPH
ARE FORECAST TO OCCUR FROM LATE SUNDAY MORNING...INTO THE EARLY
EVENING. THESE STRONG WINDS COMBINED WITH MINIMUM HUMIDITIES
BETWEEN 20 AND 25 PERCENT AND RANGELAND FIRE DANGER INDICES
RANGING FROM VERY HIGH TO EXTREME WILL LIKELY CREATE ANOTHER
CRITICAL FIRE WEATHER BEHAVIOR DAY. THUS A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH
DAKOTA SUNDAY AFTERNOON AND EARLY EVENING.

NDZ017-018-031>033-040-041-043-044-271015-
/O.EXP.KBIS.FW.W.0004.000000T0000Z-090927T0200Z/
/O.CON.KBIS.FW.A.0005.090927T1800Z-090928T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
914 PM CDT SAT SEP 26 2009 /814 PM MDT SAT SEP 26 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR VERY STRONG WINDS AND LOW HUMIDITIES...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...17...18...31...32...33...40...41...43
...44

FORECAST NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS BETWEEN 55
AND 60 MPH ALONG WITH MINIMUM HUMIDITIES OF 20 TO 25 PERCENT AND
VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES WILL LIKELY 
YIELD CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EARLY
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NDZ001-009-270315-
/O.EXP.KBIS.FW.W.0004.000000T0000Z-090927T0200Z/
DIVIDE-WILLIAMS-
914 PM CDT SAT SEP 26 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1...9

WINDS HAVE DIMINISHED AND HUMIDITIES ARE BEGINNING TO RECOVER.
THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

NDZ042-045-271015-
/O.CON.KBIS.FW.A.0005.090927T1800Z-090928T0200Z/
GRANT-SIOUX-
914 PM CDT SAT SEP 26 2009 /814 PM MDT SAT SEP 26 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH EARLY SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES...

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...42...45

FORECAST NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH
ALONG WITH MINIMUM HUMIDITIES OF 20 TO 25 PERCENT AND VERY HIGH
TO EXTREME RANGELAND FIRE DANGER INDICES WILL LIKELY YIELD
CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EARLY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 26, 2:39 AM MDT, 17 minutes earlier.

Area forecast discussion, Sep 26, 2:39 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
339 AM CDT SAT SEP 26 2009

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
A PLETHORA OF WEATHER HEADLINES SURROUNDS THE SHORT TERM...RANGING
FROM FIRE WEATHER ISSUES TO THE POSSIBILITY OF HIGH WIND ISSUES.
ALSO A POTENTIAL FOR FROST MONDAY AND TUESDAY MORNING OVER
PORTIONS OF THE CWA.

TODAY WILL BE THE LAST DAY WITH HIGH TEMPERATURES IN THE LOWER
80S OVER THE CWA. LOW PRESSURE AND ASSOCIATED POTENT COLD FRONT
OVER ALBERTA WILL SWING EAST AND SOUTHEAST TODAY/TONIGHT. HAVE
UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING ACROSS
WESTERN NORTH DAKOTA TODAY. PLEASE SEE THE FIRE WEATHER DISCUSSION
BELOW FOR ADDITIONAL DETAILS. BROAD RIDGING WILL DOMINATE TODAY
BUT WILL SHOW SIGNS OF COLLAPSING BY THIS EVENING AS THE FRONT
BEGINS TO PUSH ACROSS NORTHWEST NORTH DAKOTA. THE COLD FRONT WILL
MOVE THROUGH TONIGHT WITH COLD AIR ADVECTION ENSUING THEREAFTER.
THE LEFT EXIT REGION OF A 130KT 300MB JET WILL PROVIDE ENOUGH
LARGE SCALE ASCENT NEAR/ALONG A LINE FROM AROUND KISN TO KBIS AND
KJMS LATE TONIGHT INTO SUNDAY TO PRODUCE ISOLATED SHOWERS.
HOWEVER THE SCREAMING MESSAGE IS THE VERY STRONG NORTHWEST WINDS
THAT ARE FORECAST TO DEVELOP ACROSS THE CWA MID MORNING SUNDAY
THROUGH EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED IN OUR
SOUTHWESTERN ZONES AND POSSIBLY EAST OF BISMARCK INTO JAMESTOWN BY
MID/LATE AFTERNOON. THUS WE HAVE ISSUED A HIGH WIND WATCH PORTIONS
OF OUR WESTERN AND SOUTHWESTERN ZONES. THIS IS WHERE THE GREATEST
PRESSURE CHANGES/RISES OCCUR. SUSTAINED WINDS ACROSS THIS AREA ARE
FORECAST TO RANGE FROM 35 TO 40 MPH WITH GUSTS RANGING BETWEEN 55
AND 60 MPH. AS MENTIONED ABOVE THIS SCENARIO MAY PLAY OUT NEAR
JAMESTOWN BY MID/LATE AFTERNOON...BUT CONFIDENCE AT THIS TIME IS
NOT HIGH ENOUGH FOR A HIGH WIND WATCH ISSUANCE. A WIND ADVISORY
WILL BE NEEDED SUNDAY OVER THE REST OF THE CWA AS SUSTAINED WINDS
OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH DOMINATE. HAVE ALSO
ISSUED A FIRE WEATHER WATCH FOR PORTIONS OF WESTERN AND SOUTH
CENTRAL NORTH DAKOTA SUNDAY AS CRITICAL FIRE WEATHER BEHAVIOR MAY
DEVELOP DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITY. WINDS
WILL REMAIN BREEZY MONDAY NIGHT ACROSS OUR CENTRAL ZONES HELPING
TO KEEP THE MINIMUM TEMPERATURES JUST OUT OF FROST POTENTIAL. BUT
ACROSS THE WEST...WINDS WILL DROP OFF AFTER MIDNIGHT...AND WITH
CLEARING SKIES TEMPERATURES WILL DROP INTO THE MID 30S. WILL
PROBABLY NEED SOME HIGHLIGHTS MENTIONING FROST IN THE WEST. MOSTLY
SUNNY/CLEAR CONDITIONS WILL DOMINATE MONDAY/MONDAY NIGHT AS A
RIDGE OF HIGH PRESSURE APPROACHES. THE COOLEST AIR WILL SHIFT
ACROSS CENTRAL NORTH DAKOTA MONDAY NIGHT FOR A POSSIBLE FROST
POTENTIAL HERE. WILL ISSUE ADDITIONAL HEADLINES IF NEEDED AS WE
GET CLOSER. BEHIND THE COLD FRONT...HIGH TEMPERATURES WILL RANGE FROM
55F TO 65F SUNDAY AND MONDAY ACROSS THE CWA WITH OVERNIGHT LOWS IN
THE 30S.

.LONG TERM...TUESDAY THROUGH FRIDAY...
THE START OF THE EXTENDED FORECAST PERIOD LOOKS TO BE MILD AND DRY
AS A RIDGE WILL BE OVER THE CENTRAL UNITED STATES ON TUESDAY. THE
WEATHER PATTERN BECOMES UNSETTLED BEGINNING WEDNESDAY AS A LARGE
TROUGH WILL BE PLOWING THROUGH THE PACIFIC NORTHWEST INCREASING OUR
MOISTURE AND RAIN CHANCES. THE UKMET/GFS ARE A BIT FASTER THAN THE
ECMWF/GFSENS WITH THE MEAN TROUGH...AND WITH SUCH AN AMPLIFIED
SYSTEM...WOULD EXPECT THE SLOWER TIMING TO VERIFY BETTER. THE
EFFECTS OF THIS TROUGH WILL CONTINUE THURSDAY AND FRIDAY AS IT MOVES
NORTHEAST TO THE WESTERN GREAT LAKES. MODELS SUGGEST A RATHER LARGE
DEFORMATION PRECIP BAND WITH VERY WINDY CONDITIONS. THICKNESSES AND
850MB TEMPS WOULD INDICATE MAINLY RAIN WITH THIS SYSTEM.

&&

.AVIATION...
DENSE FOG AND LOW CIGS WILL LIKELY PERSIST AT KJMS EARLY THIS
MORNING BEFORE CONDITIONS IMPROVE AFTER DAYBREAK. SOMEWHAT DRIER AIR
IS IN PLACE AT KBIS...BUT TEMP/DEWPOINT SPREADS INDICATES SOME
POTENTIAL FOR BRIEF MVFR FOG EARLY THIS MORNING. OTHERWISE...EXPECT
VFR CONDITIONS WITH ONLY SCATTERED MID AND HIGH LEVEL CLOUDS.

&&

.FIRE WEATHER...THE PREVIOUS FIRE WEATHER WATCH FOR WESTERN NORTH
DAKOTA HAS BEEN UPGRADED TO A RED FLAG WARNING THIS AFTERNOON AND
EARLY EVENING. AHEAD OF AN APPROACHING COLD FRONT...EXPECT
SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH ALONG WITH MINIMUM
HUMIDITIES OF 15 TO 25 PERCENT. RANGELAND FIRE DANGER INDICES
ACROSS WESTERN NORTH DAKOTA IS VERY HIGH. THUS THE COMBINATION OF
THE GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND VERY HIGH
RANGELAND FIRE DANGER INDICES WILL YIELD A CRITICAL FIRE WEATHER
BEHAVIOR DAY.

A POTENT COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL NORTH
DAKOTA TONIGHT. THIS WILL LIKELY SET THE STAGE FOR ANOTHER CRITICAL
FIRE WEATHER DAY ON SUNDAY. STRONG NORTHWEST WINDS SUSTAINED
BETWEEN 30 AND 40 MPH WITH POSSIBLE GUSTS TO 55 MPH ARE FORECAST
TO OCCUR SUNDAY AFTERNOON INTO THE EARLY EVENING. THESE STRONG
WINDS COMBINED WITH MINIMUM HUMIDITIES BETWEEN 20 AND 25 PERCENT
AND RANGELAND FIRE DANGER INDICES RANGING FROM VERY HIGH TO
EXTREME MAY CREATE ANOTHER CRITICAL FIRE WEATHER BEHAVIOR DAY.
THUS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF WESTERN
AND SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR NDZ001-009-017-018-031>033-040-
041-043-044.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NDZ017-018-031>033-040>045.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
NDZ031>033-040-041-043-044.

&&

SHORT TERM/FIRE WEATHER...KS
LONG TERM/AVIATION...KK/RK
Hazardous weather outlook, Sep 25, 3:17 PM MDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
525 AM CDT FRI SEP 25 2009

NDZ001>005-009>013-017>023-025-031>035-040>044-261030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-
415 PM CDT FRI SEP 25 2009 /315 PM MDT FRI SEP 25 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A DEEPENING SURFACE LOW PRESSURE SYSTEM SWINGING ACROSS SOUTHERN
CANADA WILL CAUSE A WINDY...WARM AND DRY SATURDAY OVER WESTERN
NORTH DAKOTA. SOUTHWEST WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES
IN THE LOWER 80S...AND DAYTIME MINIMUM RELATIVE HUMIDITIES OF 15
TO 25 PERCENT ARE FORECAST...RESULTING IN RANGELAND FIRE DANGER
INDICES IN THE VERY HIGH CATEGORY. DANGEROUS FIRE WEATHER CONDITIONS
ARE POSSIBLE OVER WESTERN NORTH DAKOTA SATURDAY AFTERNOON AND
EARLY EVENING. A FIRE WEATHER WATCH IS IN EFFECT AND MAY POSSIBLY
BE UPGRADED TO A RED FLAG WARNING. CHECK BACK FOR FUTURE UPDATES.

A POTENT COLD FRONT WILL SWEEP THROUGH WESTERN AND CENTRAL NORTH
DAKOTA SATURDAY NIGHT BRINGING VERY WINDY CONDITIONS AND MUCH
COOLER AIR FOR SUNDAY. VERY STRONG NORTHWEST WINDS SUSTAINED
BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH WILL COMBINE WITH
MINIMUM HUMIDITIES OF AROUND 25 PERCENT TO POSSIBLY CREATE ANOTHER
CRITICAL FIRE WEATHER DAY OVER WESTERN AND PORTIONS OF CENTRAL
NORTH DAKOTA. A FIRE WEATHER WATCH MAY NEED TO BE ISSUED. CHECK
BACK FOR FUTURE UPDATES.

IN ADDITION...A HIGH WIND WATCH MAY BE NEEDED FOR AREAS NORTH AND
EAST OF BISMARCK ON SUNDAY. WINDS FROM MINOT TO JAMESTOWN ARE
FORECAST TO RANGE BETWEEN 35 AND 45 MPH WITH GUSTS TO 55 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ036-037-045>048-050-051-261030-
KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
525 AM CDT FRI SEP 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS FROM
JAMESTOWN AND SOUTH THIS AFTERNOON AS AN UPPER LEVEL LOW PRESSURE
EJECTS NORTHEAST FROM THE CENTRAL PLAINS. NO SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A DEEPENING SURFACE LOW PRESSURE SYSTEM SWINGING ACROSS SOUTHERN
CANADA WILL CAUSE A WINDY...WARM AND DRY SATURDAY OVER WESTERN
NORTH DAKOTA. SOUTHWEST WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES
IN THE LOWER 80S...AND DAYTIME MINIMUM RELATIVE HUMIDITIES OF 15
TO 25 PERCENT ARE FORECAST...RESULTING IN RANGELAND FIRE DANGER
INDICES IN THE VERY HIGH CATEGORY. DANGEROUS FIRE WEATHER CONDITIONS
ARE POSSIBLE OVER WESTERN NORTH DAKOTA SATURDAY AFTERNOON AND
EARLY EVENING. A FIRE WEATHER WATCH IS IN EFFECT AND MAY POSSIBLY
BE UPGRADED TO A RED FLAG WARNING. CHECK BACK FOR FUTURE UPDATES.

A POTENT COLD FRONT WILL SWEEP THROUGH WESTERN AND CENTRAL NORTH
DAKOTA SATURDAY NIGHT BRINGING VERY WINDY CONDITIONS AND MUCH
COOLER AIR FOR SUNDAY. VERY STRONG NORTHWEST WINDS SUSTAINED
BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH WILL COMBINE WITH
MINIMUM HUMIDITIES OF AROUND 25 PERCENT TO POSSIBLY CREATE ANOTHER
CRITICAL FIRE WEATHER DAY OVER WESTERN AND PORTIONS OF CENTRAL
NORTH DAKOTA. A FIRE WEATHER WATCH MAY NEED TO BE ISSUED. CHECK
BACK FOR FUTURE UPDATES.

IN ADDITION...A HIGH WIND WATCH MAY BE NEEDED FOR AREAS NORTH AND
EAST OF BISMARCK ON SUNDAY. WINDS FROM MINOT TO JAMESTOWN ARE
FORECAST TO RANGE BETWEEN 35 AND 45 MPH WITH GUSTS TO 55 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 2:56 AM MDTFire Weather WatchBISAdams, Billings, Bowman, Dunn, Golden Valley, Grant and 5 more24 hr
Sep 26, 2:58 AM MDTHigh Wind WatchBISAdams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more24 hr
Sep 26, 2:20 PM MDTWind AdvisoryBISBottineau, Burke, Burleigh, Dickey, Divide, Dunn and 19 more30 hr

Nearby

Red Flag Warnings in North Dakota, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.